MAUDE Adverse Event Report: K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 5101-90129
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that three everest mi provisional split drivers jammed intra-operatively.The drivers were not able to attach to the set screw and the knobs would not turn.There were no adverse consequences to the patient.The procedure was completed successfully, without surgical delay, by using an alternate instrument.This report represents the first of the three drivers.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.As the device was not available for inspection, the reported failure mode could not be confirmed, and a root cause could not be established.

Brand Name
PROVISIONAL SPLIT DRIVER; SIZE 30
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10335657
Report Number3004774118-2020-00151
Device Sequence Number19101002
Product Code LXH
UDI-Device Identifier10888857210141
UDI-Public10888857210141
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90129
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer09/27/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1